| Model Number |
G22553 |
| Medical Device Problem Code |
Failure to Fire (2610)
| Health Effect - Clinical Code |
Gastrointestinal Hemorrhage (4476)
| Date of Event |
04/22/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
During an endoscopic variceal ligation (evl) in the lower esophageal sphincter, the physician used a cook 6 shooter saeed multi-band ligator.It was reported that the patient coming for fibroscopy, discovery of esophageal varicose vein and ligation of it was necessary.The varicose vein ligation device with assembly was used in accordance with the correct recommendation.When the elastic is deployed, it did not let go and got stuck on the wire.Therefore, by pulling on one of the varicose veins, it caused a digestive hemorrhage that forced a stop to the procedure urgently for intubation of the patient.Once the patient was intubated, the procedure resumed with a new kit, and it worked.Other than the deployed bands, a section of the device did not remain in the patient¿s body.The patient was intubated due to this occurrence.According to the initial reporter, the patient experienced digestive bleeding due to this event.
Additional Manufacturer Narrative
Continued: section e phone: (b)(6).Investigation evaluation: the product said to be involved was returned in a clear plastic bag with an open box from the lot number provided in the report.The label matches the product returned.The portion of the trigger cord with the beads and the bands was not returned.Photos were provided and reviewed.The photos are endoscopic images that show attempted deployment of the band onto a vein, and the band deploys onto the trigger cord instead of the vein.The hemorrhage can also be seen.Our laboratory evaluation of the product said to be involved confirmed the report based on the condition of the returned device.The trigger cord was broken in multiple places and a portion of the trigger cord was not returned.The distal end of the trigger cord was broken at 85.8 cm and another portion of the trigger cord measuring 21.3 cm was also returned.A visual examination of the device was performed.The trigger cord could not be examined for the beads, excess flash on the beads, or bead placement as that portion of the trigger cord was not returned.An evaluation of the handle wheel movement was performed and the wheel functioned as intended.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the photos provided and the condition of the returned device confirmed the report.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Band deployment difficulty can occur if the endoscope accessory channel is compromised.In these cases, the endoscope accessory channel collapses, restricting the trigger cord and preventing proper band deployment.The instructions for use contain the following statement: "use of an endoscope in a sound state of repair is a prerequisite for a successful multi-band ligation procedure." band deployment difficulty can also occur if the trigger cord is not properly seated in the handle assembly.The instructions for use advise the user: "note: knot must be seated into hole or handle will not function properly." a precaution in the instructions for use state: "it is vital that the integrity of the working channel is intact as grooves or other obstructions in the working channel can potentially cause the string to catch, resulting in band deployment difficulty." it is possible that this could lead to band deployment difficulty and damage to the trigger cord as well.Prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.